Feeling very down taking bisoprolol

I have a very similar problem with bisoprolol it is making me feel very depressed and very negative feelings and struggling to carry on normal life,my specialist took me off of warfarin and suggested keep taking the bisoprolol as I have only had the one episode of AF to my knowledge whilst under anesthtic have any others had similar effects with bisoprolol and are there better tablets, I am feeling very down and feel I do not want to continue feeling this way..

11 Replies

oldestnewest
  • Sorry to hear you are feeling low- I know some people on the forum have switched to alternatives so hope they will tell you what their options have been,

    Do go and explain your feelings to your doctor and they should try other drugs

    best wishes

  • I'm sorry to hear you are feeling down. I too had problems at first with Bisoprolol and was feeling lethargic and very low but explained this to my GP who halved the dose (now on 1.5) and suggested I took it before bed rather than in the morning as prescribed. And this worked for me. I think it helps by chatting to your doctor/consultant about the anxieties surrounding this condition as it took me a while to come to terms with it and of course this forum certainly helps as it makes you realise that you are not alone.

    Have a good day and keep talking :)

  • Biso worked on me like that even at a tiny dose, I felt old and down. Works for many though but we're all different. I've been tried on numerous drugs, mainly rhythm control in my case. One common one gave me palpitations, one made me quite badly depressed so stopped taking it quickly before it got out of control, tried it again, same things. Then eventually got the one that worked on me :-) .

    I'd ask to try another drug if you haven't already. I know that can be difficult if you're feeling down but needs to be done I think.

    Koll

  • Hi Steve

    I too had a problem with Bisoprolol it made me very tired and 'distant'. After 5 months I was changed to Verapamil and ' intolerance to Bisoprolol' was recorded on my notes. Thinking back I do wonder if the shock of diagnosis played a part as well.

    It is a good idea to talk it over with your doctor. There are alternatives.

    Best of luck

  • I'm no expert but if it were me I'd be talking to my Dr about whether it is necessary for you to be taking this at all ( excuse the terrible grammar)?

    If you are in NSR why do you need it?

    My experience is that immediately after my cardio version I stopped taking bisoprolol - thank goodness- it was horrible - and I was fine. Perhaps I was lucky but I so think there can be a tendency to over medicate with AF & after all if your heart rate gies doolally you can always start again with something else...

    Ruth

  • Agree with you totally Ruth,I was going to suggest the same thing to Steve.

    Jean

  • Steve, I agree with all that has been said. I too felt very low and ancient on Bisoprolol. Since stopping I feel 10 years younger. It didn't do much for me anyhow. If you need to take anything I would ask for an alternative. Let us know what transpires. Sandra

  • I sympathise with you feeling down on Bisoprolol - I was on only 2.5mg per day and that made me feel like I was wading through deep mud. There are alternatives available so you consultant should be able to help.

    Best wishes

  • Interesting to read all these comments. have been feeling tired and a bit low. Been on bisoprolol since may on 5mg reduced to 2.5. Having my first ablation on 5th feb so i'll be asking about alternatives after that. If i still need to take something that is.

  • I actually hated Bisoprolol, strong words but true. I started on 2.5 mg but GP lowered it to 1.25 mg, still felt like 'Finvola' struggling through mud. Saw an EP who has put me on Verapramil and now I am a human being again, I can walk to the top of the multi storey car park and I feel so very much better.

    Moral, ask for something different, have to say it does seem extreme if you only had one episode BUT I am NOT a medic or anything like that. I believe Bisop. is a rate control drug and Verap. a rhythm control drug, I don't know what that means but it may be useful to know.

  • Steve, I agree with the above and can't see why you're on them.

    I only ever took a few before coming off them. I was having nightmares as well as feeling lethargic and this was only on 2.5mg. My cardiologist at the time said both were side effects and took me off them. Luckily as I'm in NSR with only short runs of arrythmia, I'm managing without anything at the moment.

    Pat

You may also like...